MAUDE Adverse Event Report: TIDI PRODUCTS LLC GRIP-LOK UNIVERSAL CVC SECUREMENT DEVICE; DEVICE, INTRAVASCULAR CATHETER SECUREMENT

TIDI PRODUCTS LLC GRIP-LOK UNIVERSAL CVC SECUREMENT DEVICE; DEVICE, INTRAVASCULAR CATHETER SECUREMENT
Model Number 3601CVC
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by vygon, tidi's medical device distributor in italy: the fixation device dislodged from the patient's skin causing the accidental removal of the device.The same issue regarding the poor adhesion of the device to the skin and the inadequate fixation ability of the cvc was repeatedly reported by operators.Consequence: implantation of a new cvc.This is the first time we are aware of problems with the 3601cvc in pisa, nor have we ever visited the client to ascertain if they had problems.We'll schedule a meeting with the customer to discuss about best practices.
 
Additional Manufacturer Narrative
The product was not received for evaluation, therefore, this report is based solely on the information provided by the customer.The device history record (dhr) associated with the complaint lot was reviewed and identified no nonconformances or other failures noted that would have contributed to the reported issue.All test samples passed prior to release of the lot for distribution.Historical complaint data was reviewed and found 19 complaints for securement devices for adhesive failure in the last 2 years, 16 of which were reported by vygon customers in europe.Retains were reviewed from the complaint lot and all samples passed inspection, including functional testing via hanging weight test.Returned product samples from previous similar complaints were also tested and found no issues.All attempts to recreate the complaint have found no failures.The 3601cvc is a universal securement device designed to work with many different types of catheters.As such, this product has a wider glue base and a lack of foam cutout, which makes for a significantly stronger hold and requires extra skill to manage.Currently, the most likely root cause of failures is due to new users and device training.Per the importer, no follow up was performed with the user facility regarding the use of the 3601cvc.Vygon has reported that upon follow-up with this customer they have presented the users with another type-specific securement device manufactured by tidi whose foam would prevent these issues.The customer is no longer reporting any similar issues.At this time, there is no evidence that a manufacturing non-conformity contributed to the reported complaint and the instructions for use (ifu) were reviewed and determined to provide adequate instructions and warning for the safe and effective use of the device.Therefore, no corrective or preventative actions are necessary.All complaints are trended and reviewed by management on a monthly basis.As part of this monthly review, any excursion above the control limits for this failure mode will be assessed, documented and acted upon as warranted.Manufacturer reference file: (b)(4).

Brand Name
GRIP-LOK UNIVERSAL CVC SECUREMENT DEVICE
Common Device Name
DEVICE, INTRAVASCULAR CATHETER SECUREMENT
Manufacturer (Section D)
TIDI PRODUCTS LLC
570 enterprise drive
neenah WI 54956
Manufacturer Contact
chris rahn
570 enterprise drive
neenah, WI 54956
9207514300
MDR Report Key15834567
Report Number2182318-2022-00134
Device Sequence Number5427369
Product Code KMK
UDI-Device Identifier00618125135011
UDI-Public00618125135011
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number3601CVC
Device Catalogue Number3601CVC
Device Lot Number51042040
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2022
Initial Report FDA Received Date11/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown